Advertisement

Journal of Fourier Analysis and Applications

, Volume 7, Issue 5, pp 537–552 | Cite as

Fourier analysis of 2-point hermite interpolatory subdivision schemes

  • Serge Dubuc
  • Daniel Lemire
  • Jean-Louis Merrien
Article

Abstract

Two subdivision schemes with Hermite data on ℤ are studied. These schemes use 2 or 7 parameters respectively depending on whether Hermite data involve only first derivatives or include second derivatives. For a large region in the parameter space, the schemes are convergent in the space of Schwartz distributions. The Fourier transform of any interpolating function can be computed through products of matrices of order 2 or 3. The Fourier transform is related to a specific system of functional equations whose analytic solution is unique except for a multiplicative constant. The main arguments for these results come from Paley-Wiener-Schwartz theorem on the characterization of the Fourier transforms of distributions with compact support and a theorem of Artzrouni about convergent products of matrices.

Math Subject Classifications

40A20 42A38 46F12 65D05 65D10 

Keywords and Phrases

Hermite interpolation curve fitting subdivision Fourier transform distributions convergence of infinite products products of matrices 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Artzrouni, M. (1986). On the convergence of infinite products of matrices,Linear Algebra Appl.,74, 11–21.zbMATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    Daubechies, I. and Lagarias, J.C. (1992). Set of matrices all infinite products of which converge,Linear Algebra Appl.,161, 227–263.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    Deslauriers, G. and Dubuc, S. (1987). Transformées de Fourier de courbes irrégulières,Ann. Sc. Math. Québec,11, 25–44.zbMATHMathSciNetGoogle Scholar
  4. [4]
    Deslauriers, G., Dubois, J., and Dubuc, S. (1991). Multidimensional iterative interpolation,Canad. J. Math.,43, 297–312.zbMATHMathSciNetGoogle Scholar
  5. [5]
    Dyn, N. and Levin, D. (1995). Analysis of Hermite-type subdivision schemes, inApproximation Theory VIII, Vol. 2: Wavelets and Multilevel Approximation, Chui, C.K. and Schumaker, L.L., Eds., World Scientific, Singapore, 117–124.Google Scholar
  6. [6]
    Dyn, N. and Levin, D. (1999). Analysis of Hermite-interpolatory subdivision schemes, inSpline Functions and the Theory of Wavelets, Dubuc, S. and Deslauriers, G., Eds.,Am. Math. Soc., Providence RI, 105–113.Google Scholar
  7. [7]
    Hervé, L. (1994). Multi-resolution analysis of multiplicityd: applications to dyadic interpolation,Appl. Comput. Harmon. Anal.,1, 299–315.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    Kobbelt, L. (1998). Using the discrete Fourier transform to analyze the convergence of subdivision schemes,Applied Comput. Harmon. Anal.,5, 68–91.zbMATHMathSciNetCrossRefGoogle Scholar
  9. [9]
    Kuczma, M. (1968).Functional Equations in a Single Variable, Państwowe Wydawnictwo Naukowe, Warsaw.zbMATHGoogle Scholar
  10. [10]
    Merrien, J. -L. (1992) A family of Hermite interpolants by bisection algorithms,Num. Algorithms,2, 187–200.zbMATHMathSciNetCrossRefGoogle Scholar
  11. [11]
    Merrien, J. -L. (1999). Interpolants d'HermiteC 2 obtenus par subdivision.M2AN Math. Model. Num. Anal.,33, 55–65.zbMATHMathSciNetCrossRefGoogle Scholar
  12. [12]
    Schwartz, L. (1956).Théorie des Distributions, Tomes 1 and 2, Hermann, Paris.Google Scholar

Copyright information

© Birkhäuser Boston 2001

Authors and Affiliations

  • Serge Dubuc
    • 1
  • Daniel Lemire
    • 2
  • Jean-Louis Merrien
    • 3
  1. 1.Département de mathématiques et de statistiqueUniversité de MontréalMontréalCanada
  2. 2.Ondelette Inc.MontréalCanada
  3. 3.INSA de RennesRennes CedexFrance

Personalised recommendations